Hail, Crook
- When
- June 19, 5:27 PM MST
- Where
- Crook County, Pine Haven
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 44.360, -104.810
A severe thunderstorm developed over northeastern Campbell County and tracked across Crook County, producing quarter sized hail in Pine Haven.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS UNR wrote it up.
A severe thunderstorm developed over northeastern Campbell County and tracked across Crook County, producing quarter sized hail in Pine Haven.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Rapid City, SD wrote its last area forecast discussion before the first event at Jun 19, 3:58 PM MST, 1 hour 29 minutes earlier.
AREA FORECAST DISCUSSION FOR WESTERN SD AND NORTHEASTERN WY NATIONAL WEATHER SERVICE RAPID CITY SD 458 PM MDT FRI JUN 19 2015 .SHORT TERM...THIS EVENING THROUGH SATURDAY NIGHT ISSUED AT 259 PM MDT FRI JUN 19 2015 REGION REMAINS UNDER NEARLY ZONAL UPPER FLOW...WITH A WEAK SHORTWAVE MOVING THROUGH MT. SURFACE LOW/COLD FRONT CONTINUE TO APPROACH THE DAKOTAS. SKIES ARE MOSTLY SUNNY...WITH TEMPERATURES IN THE 70S TO LOWER 80S AND DEW POINTS IN THE 60S. STILL LOOKING LIKE A GOOD CHANCE FOR SEVERE THUNDERSTORMS TONIGHT...ESPECIALLY ACROSS THE NORTHERN HALF OF THE CWA WHERE MLCAPE AROUND 3500 J/KG COMBINES WITH EXCELLENT SHEAR AND BEST UPPER FORCING. 18Z SOUNDING SHOWS STRONG CAP...WHICH IS SUPPORTED BY HARDLY ANY CUMULUS OVER THE HILLS. FORECAST SOUNDINGS INDICATE THE CAP HOLDING ACROSS THE SOUTHERN HALF OF THE CWA...AND BREAKING THIS EVENING ACROSS NORTHWESTERN SD...AND SO STILL EXPECT GREATEST CHANCE OF SEVERE WEATHER ACROSS THE NORTH. LARGE HAIL IS POSSIBLE TONIGHT...BUT THE GREATEST THREAT LOOKS TO BE DAMAGING WINDS AS THE MCS BOWS OUT. LOW-LEVEL HELICITY INDICATES THAT TORNADOES MAY BE POSSIBLE THIS EVENING AS WELL. MODELS ARE FAIRLY CONSISTENT WITH THE STORMS MOVING OUT OF THE CWA BY ABOUT 06Z. SATURDAY MORNING WILL BE DRY. FOLLOWING THE COLD FRONT...WINDS WILL BE NORTHWESTERLY AND HIGHS WILL BE SLIGHTLY COOLER...IN THE MID 70S TO MID 80S. 1000-2000 J/KG MLCAPE DEVELOP ACROSS SOUTHWEST SD/BLACK HILLS/NORTHEAST WYOMING IN THE AFTERNOON. SHEAR AGAIN WILL BE 60+KTS ACROSS THAT AREA...AND WITH A WEAK CAP...SOME STRONG TO SEVERE STORMS MAY DEVELOP IN THE EVENING AND OVERNIGHT. .LONG TERM...SUNDAY THROUGH FRIDAY ISSUED AT 259 PM MDT FRI JUN 19 2015 DOMINATE PROGRESSIVE WESTERLY FLOW WILL PREVAIL IN THE PERIOD WITH NEAR DAILY CHANCES FOR SHRA/TS AS SEVERAL SMALL SCALE WAVES TRAVERSE THE AREA. AMPLE LL MOISTURE WILL SUPPORT CHANCE TO HIGH CHANCE POPS NEARLY EVER DAY. THE ONLY EXCEPTION MAY BE TOWARD THE MIDDLE OF NEXT WEEK WHEN A MORE PRONOUNCED SHORTWAVE RIDGE IS PROGGED IN THE ECMWF AND GFS. AMPLE LL MOISTURE WITH NO STRONG CP INTRUSIONS WILL CONTINUE MOISTURE RECYCLING...SUPPORTING DECENT INSTABILITY WITH ANY IMPULSE. TEMPS WILL REMAIN AROUND SEASONAL NORMS...POTENTIALLY RUNNING ON THE COOL SIDE OF NORMAL GIVEN ONGOING MOIST CONDITIONS. ATTM...NO STRONG SIGNALS OF ANY PATTERN CHANGES IN THE PERIOD AS STRONG UPPER LEVEL TOUGHING REMAINS OVER THE NORTHERN PAC. THE ECMWF/GFS CONTINUE TO HINT AT A POTENTIAL PATTERN CHANGE TOWARD NEXT WEEKEND...BUILDING A SIG RIDGE OVER WESTERN NOAM. HOWEVER...TOO MANY UNKNOWNS REMAIN WRT THE FLOW ESP IMPACTS FROM THE ONGOING EL NINO AS TO WHETHER OR NOT LARGE SCALE RIDGING WILL DEVELOP TO THE EXTENT THAT DETERMINISTIC RUNS PROGG. && .AVIATION...FOR THE 00Z TAFS THROUGH 00Z SATURDAY EVENING ISSUED AT 457 PM MDT FRI JUN 19 2015 THUNDERSTORMS HAVE DEVELOPED ACROSS NORTHEASTERN WYOMING...WITH SEVERE STORMS APPROACHING NORTHWESTERN SD. THERE IS THE POTENTIAL FOR WIDESPREAD SEVERE WEATHER/DAMAGING WINDS ACROSS NORTHWESTERN/WEST CENTRAL/CENTRAL PARTS OF SD THROUGH THIS EVNG. VFR CONDITIONS ARE EXPECTED EXCEPT IN VICINITY OF THE STORMS. TS WILL QUICKLY PUSH EAST ACROSS THE AREA AND ARE EXPECTED TO BE OUT OF MOST OF THE CWA BY MIDNIGHT. && .UNR WATCHES/WARNINGS/ADVISORIES... SD...NONE. WY...NONE. && SHORT TERM...POJORLIE LONG TERM...JC AVIATION...POJORLIE
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RAPID CITY SD 318 PM MDT FRI JUN 19 2015 SDZ001-002-012>014-024>032-041>044-046-047-049-072>074-WYZ054>058- 071-201315- HARDING-PERKINS-BUTTE-NORTHERN MEADE CO PLAINS-ZIEBACH- NORTHERN BLACK HILLS-NORTHERN FOOT HILLS-RAPID CITY- SOUTHERN FOOT HILLS-CENTRAL BLACK HILLS-SOUTHERN BLACK HILLS- CUSTER CO PLAINS-PENNINGTON CO PLAINS-HAAKON-FALL RIVER-SHANNON- JACKSON-BENNETT-MELLETTE-TODD-TRIPP-STURGIS/PIEDMONT FOOT HILLS- SOUTHERN MEADE CO PLAINS-HERMOSA FOOT HILLS-NORTHERN CAMPBELL- SOUTHERN CAMPBELL-WESTERN CROOK-WYOMING BLACK HILLS-WESTON- NORTHEASTERN CROOK- 318 PM MDT FRI JUN 19 2015 ...TORNADO WATCH FROM THIS AFTERNOON THROUGH THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN SOUTH DAKOTA AND NORTHEASTERN WYOMING. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS AN ENHANCED RISK FOR SEVERE THUNDERSTORMS ACROSS PARTS OF NORTHEAST WYOMING AND MUCH OF WESTERN SOUTH DAKOTA...WITH A MODERATE RISK OF SEVERE THUNDERSTORMS ACROSS NORTHWEST SD INTO CENTRAL SOUTH DAKOTA. LARGE HAIL...STRONG WIND GUSTS...AND HEAVY RAIN WILL BE THE MAIN THREATS FROM SEVERE STORMS. TORNADIC THUNDERSTORMS ARE POSSIBLE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY FOR SATURDAY AND SUNDAY...ADDITIONAL WEATHER DISTURBANCES WILL BRING CHANCES FOR THUNDERSTORMS FOR THE WEEKEND...WITH A FEW STRONGER STORMS POSSIBLE...MAINLY DURING THE LATE AFTERNOON AND EVENING HOURS. DAILY CHANCES FOR THUNDERSTORMS CAN BE EXPECTED FOR MUCH OF NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED TODAY. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES... OR CHECK OUR WEB SITE AT WEATHER.GOV/RAPIDCITY
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RAPID CITY SD
602 PM MDT FRI JUN 19 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0555 PM FUNNEL CLOUD 6 NNW ROZET 44.37N 105.23W
06/19/2015 CAMPBELL WY TRAINED SPOTTER
&&
AWARDThe Rapid City radar (KUDX), 160 km away, was scanning. The volume nearest the first event began at 00:27 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Wyoming in 2015Every state in 2015This day in weather historyWarnings in Wyoming, June 2015
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 576472.